How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Doctor (other than dermatologist)
Category: Dermatology
Satisfied Customers: 29251
Experience:  MD
23744323
Type Your Dermatology Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I have kind of a complex question. I've been struggling over

Customer Question

I have kind of a complex question. I've been struggling over the past year with oily skin, I've been in spironolactone 100 mg for 7 months and changed birth control pills from seasonique to ocella a month and a half ago. Anyways, I've also got some psychological problems with how I look so I was just started on a dose of haloperidol 4mg since this past Monday. I've noticed the past several days that my skin has gotten extremely dry which is not like me, but I've enjoyed it. I guess my question is could the dryness be from the haloperidol? Or could my mess and birth control just finally starting to work for me well. I hope that it's the latter because I know I won't be on the haloperidol for long term, and the dry skin might go back to being oily again. I should also add that I use epiduo and benzaclin and have used those for years. Any idea of which it would be?
Submitted: 3 months ago.
Category: Dermatology
Customer: replied 3 months ago.
Anybody that can answer?
Expert:  Dr Basu replied 3 months ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Haloperidol can cause anticholinergic side effects. That means it can cause dry skin as side effect. Dry mouth, constipation, urinary retention, blurred vision are other types of anti cholinergic side effects.
Given that recent onset of dry skin after you started haloperidol, this is likely haloperidol related.

Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star on top).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-dr-basu/